Advances in Pure Mathematics
Vol.04 No.10(2014), Article ID:51071,4 pages

Necessary and Sufficient Conditions for a Class Positive Local Martingale

Chuanzhong Chen, Saisai Yang

Department of Mathematics, Hainan Normal University, Haikou, China


Academic Editor: Zechun Hu, Department of Mathematics, Nanjing University, China

Copyright © 2014 by authors and Scientific Research Publishing Inc.

This work is licensed under the Creative Commons Attribution International License (CC BY).

Received 3 September 2014; revised 2 October 2014; accepted 13 October 2014


Let be a Markov process, which is assumed to be associated with a (non-symmetric) Dirichlet form on. For, the extended Dirichlet space, we give necessary and sufficient conditions for a multiplicative functional to be a positive local martingale.


Markov Process, Dirichlet Form, Multiplicative Functional, Positive Local Martingale

1. Introduction

Let be a (non-symmetric) Markov process on a metrizable Lusin space and be a -finite positive measure on its Borel -algebra. Suppose that is a quasi-regular Dirichlet form on associated with Markov process (we refer the reader to [1] [2] for notations and terminologies of this paper). To simplify notation, we will denote by its -quasi- continuous -version. If, then there exist unique martingale additive functional (MAF in short) of finite energy and continuous additive functional (CAF in short) of zero energy such that

Let be a Lévy system for and be the Revuz measure of the positive continuous additive functional (PCAF in short). For, we define the -valued functional

This paper is concerned with the following multiplicative functionals for:


where is the sharp bracket PCAF of the continuous part of.

In [3] under the assumption that is a diffusion process, then is a positive local martin-

gale and hence a positive supermartingale. In [4] , under the assumption that is bounded or, it is shown that is a positive local martingale and hence induces another Markov process, which is called the Girsanov transformed process of (see [5] ). Chen et al. in [5] give some necessary and sufficient conditions for to be a positive supermartingale when the Markov processes are symmetric. It is worthy to point out that the Beurling-Deny formula and Lyons-Zheng decomposition do not apply well to non- symmetric Dirichlet forms setting. For the non-symmetric situations, , an interesting and important question is that under what condition is a positive local martingale?

In this paper, we will try to give a complete answer to this question when the Dirichlet forms are non-sym- metric. We present necessary and sufficient conditions for to be a positive local martingale.

2. Main Result

Recall that a positive measure on is called smooth with respect to if whenever is -exceptional and there exists an -nest of compact subsets of E such that

Let, , We know from [6] that J, k are Randon measures.

Let, be defined as in (1). Denote

Now we can state the main result of this paper.

Theorem 1 The following are equivalent:

(i) is a positive -local martingale on for.

(ii) is locally -integrable on for.

(iii) is a smooth measure on.

Proof. (iii) (ii) Suppose that is a smooth measure on and is an -nest such

that and is of finite energy integral for. Similar to Lemma 2.4 of [4] ,

is quasi-continuous and hence finite. Denote. Then for


Hence by proposition IV 5.30 of [1] is locally -integrable on for.

(ii) (i) Assume that is locally -integrable on for. One can check that for

the dual predictable projection of on is. We set

Then is a local martingale on and the solution of the stochastic differential equation (SDE)

is a local martingale on. Moreover, by Doleans-Dade formula (cf. 9.39 of [7] ), Note that, we have that

So is a -local martingale.

Let. Note that is a càdlàg process, there are at most countably

many points at which. Since by Lemma 7.27 of [7] -, there are

only finitely many points at which, which give a finite non-zero contribution to the prod-

uct. Using the inequality when, we get

Therefore is a positive -local martingale on for.

(i) (iii) Assume that is a positive -local martingale on for, by Lemma 2.2 and Lemma 2.4 of [8] ,

is a local martingale on. We set

then is also a local martingale on. Denote is the

purely discontinuous part of, by Theorem 7.17 of [7] , there exist a locally bounded martingale and a local martingale of integrable variation such that. Since is -quasi-continuous, take

an -nest consisting of compact sets such that and is continuous hence

bounded for each. Denote

Take a,. Set, where is the family of resolvents associated with

. Since is dense in the -norm, by proposition III. 3.5 and 3.6 of

[1] , there exists an -nest consisting of compact sets and a sequence such

that, for some and converges to uniformly on as

for each. Set. So there exists an non-negative and constant

such that on. Suppose, then

where denotes the supremum norm. Recall that a locally bounded martingale is a locally square integrable martingales, is a locally square integrable martingales and is a local martingale of integrable variation. Therefore the quadratic variation is -locally integrable for, hence there exist a predictable dual projection which is a CAF of finite variation. Since

the Revuz measure of is

Let be a generalized -nest associated with such that for each. Denote, then and is an -nest. Hence for any, we have. On the other hand, as is bounded, there exists a positive constant such that and are not larger than. Because are Radon measure and are bounded,

As inequality on and on, we have for any non-negative,

For is an -nest consisting of compact sets, similar to, we can construct an -nest

consisting of compact sets such that for each. And there exists a sequence non-

negative such that on for each and some positive.

Since, is a smooth measure on.


We are grateful to the support of NSFC (Grant No. 10961012).


  1. Ma, Z.M. and Rockner, M. (1992) Introduction to Theory of (Non-Symmetric) Dirichlet Forms. Springer-Verlag, Berlin.
  2. Fukushima, M., Oshima, Y. and Takeda, M. (1994) Dirichlet Forms and Symmetric Markov Processes. Walter de Gruyter Berlin, New York.
  3. Chen, C.-Z. and Sun, W. (2009) Girsanov Transformations for Non-symmetric Diffusions. Canadian Journal of Mathematics, 61, 534-547.
  4. Chen, Z.-Q. and Zhang, T.-S. (2002) Girsanov and Feynman-Kac Type Transformations for Symmetric Markov Processes. Annales de l’Institut Henri Poincare (B) Probability and Statistics, 38, 475-450.
  5. Chen, C.-Z., Ma, Z.-M. and Sun, W. (2007) On Girsanov and Generalized Feynman-Kac Transformations for Symmetric Markov Process. World Scientific, 10, 141-163.
  6. Oshima. Y. (2013) Semi-Dirichlet Forms and Markov Processes. Walter de Gruyter, Berlin.
  7. He, S.W., Wang, J.G. and Yan, J.A. (1992) Semimartingale Theory and Stochastic Calculus. Science Press, Beijing.
  8. Kallsen, J. and Shiryaev, A.N. (2002) The Cumulant Process and Esscher’s Change of Measure. Finance Stochast, 6, 397-428.